Applied Mathematics and Mechanics

, Volume 11, Issue 5, pp 463–468 | Cite as

Second-order accurate difference method for the singularly perturbed problem of fourth-order ordinary differential equations

  • Wang Guo-ying
  • Chen Ming-lun


In this paper, we construct a uniform second-order difference scheme for a class of boundary value problems of fourth-order ordinary differential equations. Finally, a numerical example is given.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Sun Qi-ren, Uniformly convergent difference method for a class of singular perturbation problem of fourth-order quasilinear ordinary differential equation,Proceedings of MMM, Shanghai (1987).Google Scholar
  2. [2]
    Il'in, A. M., Differencing scheme for a differential equation with a small parameter affecting the highest derivative,Math. Notes Acad. Sci. USSR.,6 (1969), 569–602.Google Scholar
  3. [3]
    Doolan, E. P. J. J. H. Miller and W. H. A. Schilders,Uniform Numerical Methods for Problems with Initial and Boundary Layers, Boole Press, Dublin (1980).Google Scholar
  4. [4]
    Stynes, M. and E. O'Riordan, A uniform accurate finite element method for a singular perturbation problem in conservative form,SIAM J. Numer.Anal.,23, 2, (1986), 369–375.CrossRefGoogle Scholar
  5. [5]
    O'Riordan, E. and M. Stynes, An analysis of a superconvergence result for a singularly perturbed boundary value problem,Math. Comp.,46, 173 (1986), 81–92.Google Scholar

Copyright information

© Shanghai University of Technology 1990

Authors and Affiliations

  • Wang Guo-ying
    • 1
  • Chen Ming-lun
    • 2
  1. 1.Nanjing UniversityNanjing
  2. 2.Chongqing Jiaotong InstituteChongqing

Personalised recommendations